[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.137.239. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 16, 1960

REVIEWS OF LITERATURE

Author Affiliations

Seaside Memorial Hospital Long Beach, Calif.

JAMA. 1960;172(16):1857. doi:10.1001/jama.1960.03020160129023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In the clinical note, "Angranulocytosis Due to Administration of Salicylazosulfapyridine ( Azulfidine )," in The Journal, Jan. 16, p. 237, the authors declare, "We are aware of only one other occurrence of agranulocytosis associated with administration of this drug." Just prior to making this statement, they mention a case described by Levy in 1949 (reference 6), while the case to which they refer in their statement is one of which they were informed through a personal communication (reference 7).A report has been made by Evans and Ford (Studies of Bone Marrow in Immunological Granulocytopenia, A. M. A. Arch. Int. Med.101:244 [Feb.] 1958) of another such case, and there is, in addition to this, a fourth case which has been recorded in the literature. The first case occurred in a patient after he had been taking 4 Gm. of salicylazosulfapyridine daily in divided doses for about two

First Page Preview View Large
First page PDF preview
First page PDF preview
×